Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 1, 2019, 10:21 PM CDT for Gray County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 1, 2019, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
County Gray County, KS
The radar
The Dodge City radar (KDDC), 44 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
857
WWUS83 KDDC 020321
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1021 PM CDT Sat Jun 1 2019
KSZ063-076-077-020415-
Gray KS-Finney KS-Haskell KS-
1021 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FINNEY...GRAY AND
NORTHEASTERN HASKELL COUNTIES UNTIL 1115 PM CDT...
At 1020 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Plymell to near Montezuma.
Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cimarron, Montezuma, Pierceville, Copeland, Ingalls, Ensign,
Charleston, The Haggard Elev and Plymell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3799 10035 3792 10024 3749 10022 3749 10060
3775 10108
TIME...MOT...LOC 0320Z 248DEG 31KT 3774 10079 3753 10048
$$
RBURGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 1, 9:32 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 1, 9:32 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 932 PM CDT Sat Jun 1 2019 ...UPDATE TO SYNOPSIS... .SYNOPSIS... Issued at 930 PM CDT Sat Jun 1 2019 WV imagery indicates a westerly flow aloft prevailing across the Western High Plains downstream of an axis of weak ridging in the central and southern Rockies. Near the surface, an area of low pressure is anchored across southeast Colorado with an attendant quasi-stationary frontal boundary extending eastward across southwest and south central Kansas a little north of the Oklahoma border. && .SHORT TERM...(This afternoon through Sunday night) Issued at 1200 PM CDT Sat Jun 1 2019 Small morning MCS was exiting SW KS into NW Oklahoma late this morning. An outflow boundary eminating from this activity is noted on satellite, trailing through the northern panhandles and far SW zones. Mesoanalysis shows instability building strongly and quickly just south of this outflow boundary, with CAPE already in excess of 3000 J/kg as of 11 AM. The latest HRRR iterations redevelop convection along this SW KS/OK border region by 3-4 pm, with 12z NAM/GFS subsequently spreading a convective complex across the southern zones overnight tonight. Consensus from models is pretty clear that convective coverage will favor areas south of US 50 through tonight, and many northern zones may remain dry. With broad upper ridging aloft, support aloft is weak/marginal, but directional shear and abundant CAPE should allow for some convective organization, at least early in the convective cycle. Initial risk from early storm development late this afternoon will be large hail, when CAMs suggest several left- moving supercells are possible. With the old outflow boundary in the vicinity acting as a source for additional vorticity, can't rule out a tornado or two through this evening, most likely in the Elkhart- Liberal vicinity through 7 pm. After that, threats will transition to heavy, flooding rain and strong winds. Slight risk (15% wind/hail, 2% tornado probabilities from SPC) are justified. Tonight, behind any convective complex, moist easterly upslope components will encourage stratus and fog development through Sunday morning. 12z NAM in particular is bullish with fog development Sunday morning, and with wet soils/standing water will need to monitor for fog coverage/impact. After a probable small break in convective coverage early/midday Sunday, all models regenerate thunderstorms in the region Sunday afternoon and Sunday night. Models all agree on this; the question is one of mode, placement, severity and hazards. 12z NAM/GFS seem to fall in line with SPC Day 2, with scattered supercells from NE New Mexico to SE Colorado initially, growing upscale into another complex as activity evolves eastward into Kansas Sunday evening. Broadbrushed chance category pops for all zones Sunday PM with this expected evolution. With established moist SEly boundary layer inflow late Sunday, any convective complex may be more organized/intense, compared to Saturday's activity. Through the weekend, will need to keep abreast of the flooding threat. Will continue to assess the need for a flash flood watch, with repeated rounds of heavy rain expected through Sunday and beyond. In this pattern, training heavy rains over wet soils will likely be the primary hazard, more so than hail/wind. .LONG TERM...(Monday through Saturday) Issued at 225 PM CDT Sat Jun 1 2019 A stagnant but convectively active period is expected Monday through Wednesday. A weak 577 dm upper low and elongated trough centered in southern California at 7 pm Monday will crawl eastward to southern Arizona Tuesday, and weakening to an open shortwave trough as it arrives on the plains Wednesday. Various weak disturbances embedded in the flow, ahead of this approaching system, will interact with reservoirs of instability to produce daily rounds of mainly afternoon/nighttime thunderstorms each day Monday through Wednesday. Assessing severe potential on each of these days is largely a futile endeavor more than a day in advance, as the previous day's convection will determine coverage and outcome of the next day's convection. It's getting to be that time of year when, in the absence of stronger synoptic forcing, mesoscale/outflow influences become more important in convective evelution. That all said, the clear message is: repeated rounds of thunderstorms and heavy rain are appearing likely for this three day period on top of very wet antecedent soil conditions. Flash flooding will be a concern through Wednesday, and a flash flood watch may eventually be needed. Pending mesoscale details, broadbrushed chance category pops for most zones for this three day period. With the moisture supply remaining high, and no change in airmass, temperatures will change little on a daily basis, with highs in the low to mid 80s, and lows in the upper 50s and lower 60s. A drier pattern is expected to emerge beginning Thursday. 12z ECMWF strengthens the upper low a bit to 575 dm over NE Oklahoma at 7 pm Thursday, which would spread sinking subsidence over SW KS and put an end to the thunderstorm machine. GFS and the model blend is a little slower with this, hanging onto chance pops for the eastern zones for one more day Thursday. Certainly by Friday, as the upper low migrates into the Mississippi valley, and ridging builds along the spine of the Rockies, a dry forecast looks appropriate with drier subsidence in place. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 435 PM CDT Sat Jun 1 2019 Still expecting scattered convection near GCK, LBL and DDC over the next few hours. Using the HRRR as a guide, included convective TEMPO groups through 04z Sun. Low confidence if any terminal will be directly impacted, and continued to keep HYS dry. With moist upslope boundary layer flow tonight, models continue to produce stratus, but have backed off on forecasting IFR ceilings through Sunday morning. Consensus is VFR/MVFR stratus will prevail. Outside of convection, light easterly wind components will prevail through Sunday morning. After 15z Sun, SE winds increase, gusting in the 20- 25 kt range. Another round of convection is expected Sunday afternoon and night. && .PRELIMINARY POINT TEMPS/POPS... DDC 60 79 61 81 / 40 30 50 30 GCK 58 79 59 84 / 30 20 50 20 EHA 57 82 60 86 / 40 30 60 20 LBL 59 80 63 84 / 40 30 60 20 HYS 57 76 61 79 / 10 10 50 50 P28 61 79 62 80 / 40 40 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJohnson SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Jun 1, 2:58 AM CDT, 19 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 258 AM CDT Sat Jun 1 2019 KSZ030-031-043>046-061>066-074>081-084>090-020800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 258 AM CDT Sat Jun 1 2019 /158 AM MDT Sat Jun 1 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Slight risk for severe weather is expected today between 4 and 10 pm. Main threats will be hail up to the size of golf balls and damaging winds 60 mph or greater. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Severe weather could be possible again Sunday night into Monday morning with hail, wind, and flooding rains possible. Storms will be possible through Friday with more chances of severe storms and flash flooding. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Elevated risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 10 PM today mainly along and south of K-96. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 1, 7:14 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
714 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM FLASH FLOOD SATANTA 37.43N 100.99W
06/01/2019 HASKELL KS FIRE DEPT/RESCUE
THE SATANTA FIRE DEPARTMENT REPORTED TWO
FEET OF WATER CROSSING THE ROAD AT OJIBWA
AND MANDAN.
&&
RBSpecial weather statement, Jun 1, 7:36 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Dodge City KS 736 PM CDT Sat Jun 1 2019 KSZ075-085-020115- Stevens KS-Grant KS- 736 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND EASTERN STEVENS COUNTIES UNTIL 815 PM CDT... At 736 PM CDT, Doppler radar was tracking a strong thunderstorm near Hugoton, moving northeast at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Hugoton, Moscow and Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for southwestern Kansas. LAT...LON 3704 10131 3727 10141 3742 10113 3707 10108 TIME...MOT...LOC 0036Z 242DEG 24KT 3716 10128 TURNER
Special weather statement, Jun 1, 8:01 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 801 PM CDT Sat Jun 1 2019 KSZ061-062-074-075-020145- Stanton KS-Kearny KS-Hamilton KS-Grant KS- 801 PM CDT Sat Jun 1 2019 ...SPECIAL WEATHER STATEMENT... At 801 PM CDT/701 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Kendall, moving north at 25 mph. Half inch hail will be possible with this storm. Locations impacted include... Kendall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3768 10150 3768 10176 3794 10178 3795 10137 TIME...MOT...LOC 0101Z 186DEG 23KT 3780 10165 TURNER
Special weather statement, Jun 1, 8:40 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Dodge City KS 840 PM CDT Sat Jun 1 2019 KSZ061-062-020230- Kearny KS-Hamilton KS- 840 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON AND NORTHWESTERN KEARNY COUNTIES UNTIL 930 PM CDT/830 PM MDT/... At 839 PM CDT/739 PM MDT/, Doppler radar was tracking a strong thunderstorm near Kendall, moving north at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kendall. LAT...LON 3787 10139 3793 10156 3814 10160 3817 10120 TIME...MOT...LOC 0139Z 180DEG 9KT 3800 10151 FINCH
Local storm report, Jun 1, 9:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
923 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 7 N SYRACUSE 38.09N 101.76W
06/01/2019 HAMILTON KS LAW ENFORCEMENT
WATER WAS REPORTED CROSSING HIGHWAY 27 NEAR
COUNTY ROAD 13.
&&
RBSpecial weather statement, Jun 1, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1021 PM CDT Sat Jun 1 2019
KSZ063-076-077-020415-
Gray KS-Finney KS-Haskell KS-
1021 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FINNEY...GRAY AND
NORTHEASTERN HASKELL COUNTIES UNTIL 1115 PM CDT...
At 1020 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Plymell to near Montezuma.
Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cimarron, Montezuma, Pierceville, Copeland, Ingalls, Ensign,
Charleston, The Haggard Elev and Plymell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3799 10035 3792 10024 3749 10022 3749 10060
3775 10108
TIME...MOT...LOC 0320Z 248DEG 31KT 3774 10079 3753 10048
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 55 min |
| Jun 1, 7:36 PM CDT | Special Weather Statement | DDC | Stevens | 39 min |
| Jun 1, 8:01 PM CDT | Special Weather Statement | DDC | Hamilton | 44 min |
| Jun 1, 8:20 PM CDT | Flash Flood Warning | DDC | Hamilton | 3 hr |
| Jun 1, 8:40 PM CDT | Special Weather Statement | DDC | Kearny | 50 min |
| Jun 1, 9:07 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 26 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.